Wildfire, Southwest
- When
- March 14, 6:00 PM AST
- Where
- Southwest forecast zone
- Reported by
- Newspaper
Smoke plume associated with a Wildfire affected the Christian bilingual school at Parabueyon sector. 22 children were evacuated.
Low relative humidity values, combined with subsidence inversion and strong day time heating aid in the development of Wildfires across the southern slopes of Puerto Rico.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Low relative humidity values, combined with subsidence inversion and strong day time heating aid in the development of Wildfires across the southern slopes of Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 14, 3:24 PM AST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
324 PM AST THU MAR 14 2013
.SYNOPSIS...UPPER RIDGE WILL WEAKEN DURING THE NEXT DAY OR TWO...AS
A POLAR TROUGH AMPLIFIES OVER THE WESTERN NORTH ATLANTIC. AFTER THIS
UPPER TROUGH MOVES JUST NORTH OF THE ISLANDS...ANOTHER SUBEQUATORIAL
UPPER RIDGE WILL BUILD ACROSS THE CARIBBEAN BASIN EARLY NEXT WEEK.
AT LOW LEVELS...A WEAK FRONTAL BOUNDARY WILL APPROACH TO THE
FORECAST AREA DURING THE UPCOMING WEEKEND...INCREASING THE CLOUD
AND SHOWER COVERAGE ACROSS THE LOCAL ISLANDS. LIGHT RAINFALL
ACCUMULATIONS ARE EXPECTED WITH THIS BOUNDARY.
&&
.DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS SURFACE HIGH PRESSURE
NORTHEAST OF THE AREA AND A POLAR TROUGH SUPPORTING AN COLD FRONT
EXTENDING FROM THE NORTH ATLANTIC TO WESTERN CARIBBEAN. THE POLAR
UPPER LEVEL TROUGH WILL SEND THE SURFACE FRONT INTO THE NORTHEAST
CARIBBEAN BY SATURDAY...BRINGING INCREASING CLOUDS AND THE POTENTIAL
FOR SHOWERS AND EVEN GUSTY WINDS. MODELS DRAG THE FRONT ACROSS THE
PUERTO RICO AND NORTHERN US VIRGIN LATE SATURDAY INTO SUNDAY
MORNING...THEN STALLING IT OVER THE FORECAST AREA THROUGH MONDAY.
MOISTURE ASSOCIATED WITH THE REMNANTS OF THE FRONTAL BOUNDARY WILL
LINGER UNTIL AT LEAST TUESDAY...PRODUCING INTERVALS OF CLOUDS AND
PASSING SHOWERS FROM TIME TO TIME. A BRIEF PERIOD OF DRIER WEATHER
IS EXPECTED MIDWEEK NEXT WEEK...FOLLOWED BY ANOTHER FRONTAL BOUNDARY
FOR THE END OF NEXT WEEK.
&&
.AVIATION...CIGS ARE THE MAIN ISSUE NEXT 24 HRS. MODEL GUIDANCE
SUGGESTS WILL SEE ANOTHER REPEAT OF THE PAST FEW NIGHTS WITH
BKN-OVC050 CIGS DEVELOPING AFTER SUNSET. STILL NO WX EXPECTED TIL
SAT.
&&
.MARINE...SWELL HEIGHT AT BUOY 41043 HAS FLUCTUATED BETWEEN 8 TO 11
FEET OVER THE LAST FEW HOURS. AS A RESULT...WE KEEP THE HIGH SURF
ADVISORY IN EFECT UNTIL FRIDAY MORNING. HOWEVER...MARINE GUIDANCE
SUGGESTS A DECREASING TREND STARTING THIS EVENING.
&&
.FIRE WEATHER...UPPER LEVEL RIDGE WILL BEGIN TO BREAK DOWN TOMORROW
AS IT BECOMES UNDER PRESSURE FROM AMPLIFYING POLAR TROUGH. ATMOSPHERE
WILL BECOME INCREASING UNSTABLE THROUGH THE DAY AS SUBSIDENCE INVERSION
WEAKENS AND LOW-MID LEVEL LAPSE RATES STEEPEN. CLOUDS AGAIN WILL BE
MAIN CHALLENGE AS STRATOCU DECK IS LIKELY TO DEVELOP AGAIN TOMORROW.
SOME HIGH CLOUDS WILL ALSO BEGIN TO STREAM NORTHEAST WHICH MAY LIMIT
SOLAR RADIATION. OVERALL...FIRE DANGER STILL LOOKS PRETTY HIGH TOMORROW.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 71 83 72 83 / 0 0 20 20
STT 70 83 71 83 / 0 0 0 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL NOON AST FRIDAY FOR CULEBRA-MAYAGUEZ
AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
VICINITY-SOUTHEAST-VIEQUES-WESTERN INTERIOR.
VI...HIGH SURF ADVISORY UNTIL NOON AST FRIDAY FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 PM AST FRIDAY FOR ANEGADA PASSAGE
SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO AND USVI FROM
10NM TO 19.5N-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO
17N-COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO
RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO 17N.
&&
64/11HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 534 AM AST THU MAR 14 2013 AMZ710>745-PRZ001>013-151100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 534 AM AST THU MAR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE NORTH TO NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC COASTLINE CREATING VERY DANGEROUS SURF CONDITIONS ALONG THE NORTH FACING COASTLINES OF PUERTO RICO...CULEBRA AND VIEQUES TODAY. PLEASE REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LARGE NORTH TO NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC COASTLINE CREATING VERY DANGEROUS SURF CONDITIONS. DANGEROUS SURF CONDITIONS WILL CONTINUE ALONG THE NORTH FACING COASTLINES OF PUERTO RICO...CULEBRA...VIEQUES UNTIL FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAZARDOUS SURF CONDITIONS TO THE LOCAL EMERGENCY MANAGERS OR THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-151100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 534 AM AST THU MAR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE NORTH TO NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC COASTLINE CREATING VERY DANGEROUS SURF CONDITIONS ALONG THE NORTH FACING COASTLINES OF SAINT THOMAS...SAINT JOHN AND ADJACENT ISLANDS TODAY. PLEASE REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LARGE NORTH TO NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC COASTLINE CREATING VERY DANGEROUS SURF CONDITIONS. DANGEROUS SURF CONDITIONS WILL CONTINUE ALONG THE NORTH FACING COASTLINES OF SAINT THOMAS...SAINT JOHN AND ADJACENT ISLANDS UNTIL FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAZARDOUS SURF CONDITIONS TO THE LOCAL EMERGENCY MANAGERS OR THE NATIONAL WEATHER SERVICE IN SAN JUAN.
1 wildfire. Local standard time, as filed.
Smoke plume associated with a Wildfire affected the Christian bilingual school at Parabueyon sector. 22 children were evacuated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2013Every state in 2013This day in weather historyWarnings in Puerto Rico, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442128.